MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NAVIFLEX RX DELIVERY SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION NAVIFLEX RX DELIVERY SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00533580
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a naviflex rx delivery system was used in the bile duct to treat a biliary stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, there was difficulty in deploying the stent.The nurse pulled hardly on the inner catheter, and it broke off into two pieces.A retrieval device was not required to remove the broken inner catheter from the patient.The procedure was completed with another naviflex delivery system.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.
 
Additional Manufacturer Narrative
Blocks d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a0401 captures the reportable event of catheter-guide break.Block h11: a naviflex rx delivery system was received for analysis.Visual inspection found the guide catheter kinked and detached.The pull wire was kinked.Destructive inspection found that the device hypotube from the pull wire detached the black guide catheter.No other problems were noted with the device.Product analysis confirmed the reported events of catheter-guide break and sten failure to deploy.The investigation concluded that the reported event of catheter-guide break was likely due to a quality control deficiency as it was found that the pull wire was not assembled deep enough into the black guide catheter.Boston scientific initiated a non-conforming events prevention (ncep) investigation in june 2024 to further evaluate "catheter guide break" events where the hypotube was not properly bonded to the inside of the guide catheter.The investigation found the guide catheter can slip within the grippers during the bonding cycle after the foot pedal is pushed to begin the cycle.If this is not identified during visual inspection by the operator, this can cause an insufficient bond between hypotube and guide catheter.An immediate action was taken to add a magnification tool to the manufacturing process to improve operator visualization of the bond during the required inspection, and all operators were reminded of the correct method for bond inspections.Although the advanix biliary stent with naviflex rx delivery system continues to perform within anticipated product performance expectations, boston scientific initiated a corrective and preventive action (capa) investigation to further investigate whether any additional corrective actions are warranted.A review of the manufacturing documentation for this device was unable to be performed as the lot number is unknown.However, a ship history review was performed to identify the most probable lots, and a manufacturing review did not identify any anomalies or deviations that could have contributed to the event.
 
Event or Problem Description

Brand Name
NAVIFLEX RX DELIVERY SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19655887
Report Number3005099803-2024-03112
Device Sequence Number12516968
Product Code FGE
UDI-Device Identifier08714729787105
UDI-Public08714729787105
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00533580
Device Catalogue Number3358
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown